Alert archive / New Mexico / High Wind Warnings in 2010

High Wind Warning 8, NWS Albuquerque, NM

May 10, 2010

NWS Albuquerque, NM issued this high wind warning at May 10, 2010, 4:18 AM MDT. It took effect at May 10, 2010, 6:00 AM MDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 10, 2010, 4:18 AM MDT (10:18 UTC)
In effect from
May 10, 2010, 6:00 AM MDT
Expired
May 10, 2010, 4:14 PM MDT
In force
10 hr
Issued by
NWS Albuquerque, NM

The text

As transmitted, in the capitals the NWS used until 2016.

023 
WWUS75 KABQ 101018
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
418 AM MDT MON MAY 10 2010

...HIGH WINDS ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN TODAY...

.A FAST MOVING WEATHER SYSTEM WILL MOVE EASTWARD ACROSS NORTHERN
NEW MEXICO TODAY. STRONG WINDS ALOFT MIXING TO THE SURFACE
COMBINED WITH A DEEPENING SURFACE LOW OVER SOUTHEAST COLORADO WILL
RESULT IN VERY STRONG AND POTENTIALLY DAMAGING WINDS ALONG AND
EAST OF THE CENTRAL MOUNTAIN CHAIN TODAY. STRONG WINDS WILL
DEVELOP BY SUNRISE OVER THE NORTHERN SACRAMENTO MOUNTAINS AND HIGHER
SLOPES...BEFORE EXPANDING EASTWARD BY MID MORNING. STRONG AND
GUSTY WINDS ARE ALSO POSSIBLE ACROSS THE NORTHWEST...WEST CENTRAL
AND SOUTHWEST MOUNTAINS AS WELL AS THE CENTRAL VALLEYS. WIND
SPEEDS WILL PEAK AROUND THE NOON HOUR AND MAY RESULT IN AREAS OF
BLOWING DUST. 


NMZ523-526-528>534-539-540-101800-
/O.UPG.KABQ.HW.A.0009.100510T1200Z-100511T0000Z/
/O.NEW.KABQ.HW.W.0008.100510T1200Z-100511T0000Z/
CENTRAL HIGHLANDS-SOUTH CENTRAL MOUNTAINS-FAR NORTHEAST HIGHLANDS-
NORTHEAST HIGHLANDS-UNION COUNTY-HARDING COUNTY-
EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-QUAY COUNTY-
EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
418 AM MDT MON MAY 10 2010

...HIGH WIND WARNING IN EFFECT UNTIL 6 PM MDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT UNTIL 6 PM MDT THIS EVENING.
THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* LOCATION...THIS INCLUDES THE SOUTH CENTRAL MOUNTAINS...CENTRAL
  HIGHLANDS AND MUCH OF NORTHEAST NEW MEXICO.

* WINDS...WEST TO SOUTHWEST 35 TO 45 MPH WITH GUSTS TO 65 MPH.

* TIMING...STRONG WINDS WILL DEVELOP OVER THE SOUTH CENTRAL
  MOUNTAINS BY SUNRISE MONDAY MORNING. STRONG WINDS WILL INCREASE
  COVERAGE TO THE REMAINDER OF THE AREA BY MID MORNING. WIND
  SPEEDS WILL PEAK AROUND THE NOON HOUR BEFORE DECREASING LATE THIS
  AFTERNOON.

* VISIBILITY...EXPECT LOCAL VISIBILITY REDUCTIONS IN BLOWING 
  DUST. THESE REDUCTIONS MAY BE INTERMITTENT AND SUDDEN. 

* LOCAL IMPACTS...HAZARDOUS CROSS WINDS WILL IMPACT HIGH PROFILE
  VEHICLES ALONG NORTH TO SOUTH ORIENTED ROADS SUCH AS U.S.
  HIGHWAYS 84 AND 285. LOOSE OBJECTS MAY ALSO BECOME AIRBORNE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...A HIGH WIND WARNING MEANS DAMAGING WINDS ARE IMMINENT
OR HIGHLY LIKELY. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR
GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

NMZ515-521-522-524-527-535>537-101800-
/O.NEW.KABQ.HW.W.0008.100510T1200Z-100511T0000Z/
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-SANDIA/MANZANO MOUNTAINS-
ESTANCIA VALLEY-SOUTH CENTRAL HIGHLANDS-RATON RIDGE/JOHNSON MESA-
CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
418 AM MDT MON MAY 10 2010

...HIGH WIND WARNING IN EFFECT UNTIL 6 PM MDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT UNTIL 6 PM MDT THIS EVENING. 

* LOCATION...THIS INCLUDES THE EAST SLOPES OF THE SANGRE DE CRISTO
  MOUNTAINS...THE RATON RIDGE...THE SANDIA AND MANZANO MOUNTAINS
  AND PORTIONS OF EAST CENTRAL NEW MEXICO.

* WINDS...WEST TO SOUTHWEST 35 TO 45 MPH WITH GUSTS TO 60 MPH.

* TIMING...WIND WILL INCREASE BY MID MORNING...PEAK AROUND
  NOON...BEFORE DECREASING LATE THIS AFTERNOON.

* VISIBILITY...EXPECT LOCAL VISIBILITY REDUCTIONS IN BLOWING 
  DUST. THESE REDUCTIONS MAY BE INTERMITTENT AND SUDDEN. 

* LOCAL IMPACTS...HAZARDOUS CROSS WINDS WILL IMPACT HIGH PROFILE
  VEHICLES ALONG NORTH TO SOUTH ORIENTED ROADS SUCH AS STATE
  HIGHWAYS 434...206 AND 41. LOOSE OBJECTS MAY ALSO BECOME
  AIRBORNE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...A HIGH WIND WARNING MEANS DAMAGING WINDS ARE IMMINENT
OR HIGHLY LIKELY. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR
GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

NMZ538-101800-
/O.NEW.KABQ.WI.Y.0026.100510T1200Z-100511T0000Z/
CHAVES COUNTY PLAINS-
418 AM MDT MON MAY 10 2010

...WIND ADVISORY IN EFFECT UNTIL 6 PM MDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM MDT THIS EVENING. 

* LOCATION...THIS INCLUDES THE CHAVES COUNTY PLAINS.

* WINDS...WEST TO SOUTHWEST WINDS 30 TO 40 MPH WITH GUSTS TO 55 MPH.

* TIMING...WINDS WILL INCREASE RAPIDLY THIS MORNING...PEAK DURING
  THE EARLY AFTERNOON..AND DECREASE EARLY THIS EVENING.

* VISIBILITY...BLOWING DUST MAY LOCALLY REDUCE VISIBILITY.

* LOCAL IMPACTS...HAZARDOUS CROSS WINDS WILL IMPACT HIGH PROFILE
  VEHICLES ALONG NORTH TO SOUTH ORIENTED ROADS SUCH AS U.S.
  HIGHWAY 285. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS
OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA
ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

&&

$$

NMZ506>508-510>514-516>520-525-101800-
/O.NEW.KABQ.WI.Y.0026.100510T1200Z-100511T0000Z/
WEST CENTRAL MOUNTAINS-WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
UPPER RIO GRANDE VALLEY-LOWER CHAMA RIVER VALLEY-
SANTA FE METRO AREA-ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-UPPER TULAROSA VALLEY-
418 AM MDT MON MAY 10 2010

...WIND ADVISORY IN EFFECT UNTIL 6 PM MDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM MDT THIS EVENING. 

* LOCATION...THIS INCLUDES THE NORTHWEST...WEST CENTRAL AND
  SOUTHWEST MOUNTAINS AS WELL AS THE RIO GRANDE VALLEY...LOWER
  CHAMA RIVER VALLEY...SANTA FE METRO AREA...AND PORTIONS OF THE
  SANGRE DE CRISTO MOUNTAINS.

* WINDS...WEST 25 TO 35 MPH WITH GUSTS NEAR 50 MPH.

* TIMING...WINDS WILL INCREASE SHORTLY AFTER SUNRISE...PEAK AROUND
  THE NOON HOUR...BEFORE DECREASING THIS AFTERNOON.

* VISIBILITY...AREAS OF BLOWING DUSTS MAY LOCALLY REDUCE VISIBILITY.

* LOCAL IMPACTS...HAZARDOUS CROSS WINDS WILL IMPACT HIGH PROFILE
  VEHICLES ALONG NORTH TO SOUTH ORIENTED ROADS SUCH AS INTERSTATE
  25. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS
OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA
ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

&&

$$

34
2 follow-up statements
770 
WWUS75 KABQ 101753
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1153 AM MDT MON MAY 10 2010

...HIGH WINDS ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN
TODAY...

.A FAST MOVING WEATHER SYSTEM WILL EXIT THE NORTHEAST CORNER OF
NEW MEXICO TODAY. STRONG WINDS ALOFT MIXING TO THE SURFACE
COMBINED WITH A DEEPENING SURFACE LOW OVER SOUTHEAST COLORADO WILL
CONTINUE TO RESULT IN VERY STRONG AND POTENTIALLY DAMAGING WINDS
ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN TODAY. GUSTY WINDS
ARE CONTINUING IN CENTRAL VALLEYS AND WESTERN SECTIONS OF THE
STATE...BUT SPEEDS ARE EXPECTED TO DECREASE SOME THROUGH THE MID
TO LATE AFTERNOON. AREAS OF BLOWING DUST WILL RESULT IN REDUCED
VISIBILITIES.

NMZ515-521>524-526>537-539-540-110000-
/O.CON.KABQ.HW.W.0008.000000T0000Z-100511T0000Z/
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-SANDIA/MANZANO MOUNTAINS-
ESTANCIA VALLEY-CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
1153 AM MDT MON MAY 10 2010

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS
EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS
EVENING. 

* LOCATION...THIS INCLUDES THE SUMMITS AND EAST SLOPES OF THE
  CENTRAL MOUNTAIN CHAIN AS WELL AS THE HIGHLANDS AND HIGH PLAINS
  OF CENTRAL AND NORTHEASTERN NEW MEXICO.

* WINDS...WEST TO SOUTHWEST 35 TO 45 MPH WITH GUSTS TO 65 MPH.

* TIMING...WIND WILL REMAIN VERY STRONG THROUGH THE EARLY
  AFTERNOON...BEFORE DECREASING BY MID AFTERNOON.

* VISIBILITY...EXPECT LOCAL VISIBILITY REDUCTIONS IN BLOWING 
  DUST. THESE REDUCTIONS MAY BE INTERMITTENT AND SUDDEN. 

* LOCAL IMPACTS...HAZARDOUS CROSS WINDS WILL IMPACT HIGH PROFILE
  VEHICLES...ESPECIALLY ALONG NORTH TO SOUTH ORIENTED ROADS SUCH
  AS INTERSTATE 25...U.S. HIGHWAYS 285 AND 84...AND STATE ROUTES
  39 AND 402. LOOSE OBJECTS MAY ALSO BECOME AIRBORNE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...A HIGH WIND WARNING MEANS DAMAGING WINDS ARE IMMINENT
OR HIGHLY LIKELY. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR
GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

NMZ538-110000-
/O.CON.KABQ.WI.Y.0026.000000T0000Z-100511T0000Z/
CHAVES COUNTY PLAINS-
1153 AM MDT MON MAY 10 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING. 

* LOCATION...THIS INCLUDES THE CHAVES COUNTY PLAINS.

* WINDS...WEST TO SOUTHWEST WINDS 30 TO 40 MPH WITH GUSTS TO 55 
  MPH.

* TIMING...WINDS WILL REMAIN STRONG THROUGH THE EARLY AFTERNOON..AND
  WILL DECREASE BY LATE AFTERNOON.

* VISIBILITY...BLOWING DUST MAY LOCALLY REDUCE VISIBILITY.

* LOCAL IMPACTS...HAZARDOUS CROSS WINDS WILL IMPACT HIGH PROFILE 
  VEHICLES ALONG NORTH TO SOUTH ORIENTED ROADS SUCH AS U.S. 
  HIGHWAY 285. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS
OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA
ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

&&

$$

NMZ506>508-510>514-516>520-525-110000-
/O.CON.KABQ.WI.Y.0026.000000T0000Z-100511T0000Z/
WEST CENTRAL MOUNTAINS-WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
UPPER RIO GRANDE VALLEY-LOWER CHAMA RIVER VALLEY-
SANTA FE METRO AREA-ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-UPPER TULAROSA VALLEY-
1153 AM MDT MON MAY 10 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING. 

* LOCATION...THIS INCLUDES THE NORTHWEST...WEST CENTRAL AND 
  SOUTHWEST MOUNTAINS AS WELL AS THE RIO GRANDE VALLEY...LOWER 
  CHAMA RIVER VALLEY...SANTA FE METRO AREA...AND PORTIONS OF THE 
  SANGRE DE CRISTO MOUNTAINS. 

* WINDS...WEST 25 TO 35 MPH WITH GUSTS NEAR 50 MPH.

* TIMING...WINDS WILL REMAIN STRONG THROUGH THE EARLY
  AFTERNOON...BEFORE DECREASING BY MID AFTERNOON.

* VISIBILITY...AREAS OF BLOWING DUST MAY LOCALLY REDUCE
  VISIBILITY.

* LOCAL IMPACTS...HAZARDOUS CROSS WINDS WILL IMPACT HIGH PROFILE 
  VEHICLES ALONG NORTH TO SOUTH ORIENTED ROADS SUCH AS 
  INTERSTATE 25. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS
OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA
ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

&&

$$

52
561 
WWUS75 KABQ 102214
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
414 PM MDT MON MAY 10 2010

...GUSTY WINDS DIMINISHING THIS AFTERNOON...HOWEVER STRONG WINDS
EXPECTED TO REDEVELOP ON TUESDAY...

.THE LOW PRESSURE DISTURBANCE THAT BROUGHT STRONG WINDS TO MUCH OF
NEW MEXICO TODAY IS QUICKLY EXITING TO THE NORTHEAST...AND WINDS
ARE EXPECTED TO CONTINUE DECREASING IN SPEED THROUGH THE LATE
AFTERNOON AND EARLY EVENING HOURS.

ANOTHER UPPER LEVEL LOW PRESSURE SYSTEM WILL QUICKLY TRACK OVER
THE SOUTHWESTERN STATES TONIGHT AND INTO TUESDAY...ALLOWING STRONG
WINDS TO ONCE AGAIN DEVELOP OVER MUCH OF NEW MEXICO. THE STRONGER
WINDS ARE EXPECTED TO FAVOR WESTERN NEW MEXICO BY LATE MORNING AND
THROUGH THE AFTERNOON WHILE WINDY CONDITIONS GRADUALLY SPREAD INTO
MANY OTHER CENTRAL AND EASTERN LOCALES OF NEW MEXICO BY TUESDAY
AFTERNOON. 

NMZ515-521>524-526>529-532-533-537-539-540-110500-
/O.CAN.KABQ.HW.W.0008.000000T0000Z-100511T0000Z/
/O.NEW.KABQ.WI.Y.0027.100511T2000Z-100512T0100Z/
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-SANDIA/MANZANO MOUNTAINS-
ESTANCIA VALLEY-CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-
EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-DE BACA COUNTY-
EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
414 PM MDT MON MAY 10 2010

...WIND ADVISORY IN EFFECT FROM 2 PM TO 7 PM MDT TUESDAY...
...HIGH WIND WARNING IS CANCELLED FOR TODAY...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 2 PM TO 7 PM MDT TUESDAY. THE
HIGH WIND WARNING HAS BEEN CANCELLED. 

* LOCATION...THIS INCLUDES THE SUMMITS AND EAST SLOPES OF THE 
  CENTRAL MOUNTAIN CHAIN AS WELL AS THE HIGHLANDS AND HIGH 
  PLAINS OF CENTRAL AND NORTHEASTERN NEW MEXICO. 

* WINDS...WEST TO SOUTHWEST 25 TO 35 MPH WITH GUSTS TO 50 MPH ARE
  EXPECTED TO REDEVELOP ON TUESDAY.

* TIMING...WINDS WILL CONTINUE TO DIMINISH LATE THIS AFTERNOON AND
  EARLY EVENING...BUT STRONG WINDS WILL REDEVELOP EARLY TUESDAY
  AFTERNOON.

* VISIBILITY...EXPECT LOCAL VISIBILITY REDUCTIONS IN BLOWING DUST. 

* LOCAL IMPACTS...STRONG CROSS WINDS WILL IMPACT HIGH PROFILE
  VEHICLES...ESPECIALLY ALONG NORTHWEST TO SOUTHEAST ORIENTED
  ROADS. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS
OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA
ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

&&

$$

NMZ530-531-534>536-102315-
/O.CAN.KABQ.HW.W.0008.000000T0000Z-100511T0000Z/
UNION COUNTY-HARDING COUNTY-QUAY COUNTY-CURRY COUNTY-
ROOSEVELT COUNTY-
414 PM MDT MON MAY 10 2010

...HIGH WIND WARNING IS CANCELLED FOR TODAY...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS CANCELLED THE
HIGH WIND WARNING. 

WINDS WILL CONTINUE TO DECREASE IN SPEED THROUGH THE LATE
AFTERNOON AND EARLY THIS EVENING. SOME OCCASIONAL GUSTS UP TO 45
MPH MAY BE POSSIBLE BEFORE 6 PM.

$$

NMZ507-510>514-516>520-525-538-110500-
/O.CAN.KABQ.WI.Y.0026.000000T0000Z-100511T0000Z/
/O.NEW.KABQ.WI.Y.0027.100511T2000Z-100512T0100Z/
WEST CENTRAL HIGHLANDS-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
UPPER RIO GRANDE VALLEY-LOWER CHAMA RIVER VALLEY-
SANTA FE METRO AREA-ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-UPPER TULAROSA VALLEY-
CHAVES COUNTY PLAINS-
414 PM MDT MON MAY 10 2010

...WIND ADVISORY IN EFFECT FROM 2 PM TO 7 PM MDT TUESDAY...
...WIND ADVISORY FOR TODAY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 2 PM TO 7 PM MDT TUESDAY. THE
WIND ADVISORY FOR TODAY HAS BEEN CANCELLED. 

* LOCATION...THIS INCLUDES THE CHAVES COUNTY PLAINS...MUCH OF THE
  SANGRE DE CRISTO MOUNTAINS...AS WELL AS THE LOWER CHAMA AND RIO
  GRANDE VALLEYS.

* WINDS...WEST TO SOUTHWEST WINDS 25 TO 35 MPH WITH GUSTS TO 50MPH
  ARE EXPECTED TO REDEVELOP TUESDAY AFTERNOON.

* TIMING...WINDS WILL CONTINUE TO DECREASE IN SPEED THROUGH THE
  LATE AFTERNOON AND EARLY EVENING...HOWEVER STRONG WINDS ARE
  EXPECTED TO REDEVELOP BY EARLY AFTERNOON TUESDAY.

* VISIBILITY...BLOWING DUST MAY LOCALLY REDUCE VISIBILITY.

* LOCAL IMPACTS...HAZARDOUS CROSS WINDS WILL IMPACT HIGH PROFILE
  VEHICLES ALONG NORTHWEST TO SOUTHEAST ORIENTED ROADS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS
OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA
ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

&&

$$

NMZ506-508-110500-
/O.CAN.KABQ.WI.Y.0026.000000T0000Z-100511T0000Z/
/O.NEW.KABQ.HW.A.0010.100511T1700Z-100512T0100Z/
WEST CENTRAL MOUNTAINS-SOUTHWEST MOUNTAINS-
414 PM MDT MON MAY 10 2010

...HIGH WIND WATCH IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY
EVENING...
...WIND ADVISORY IS CANCELLED FOR TODAY...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A HIGH
WIND WATCH...WHICH IS IN EFFECT FROM TUESDAY MORNING THROUGH
TUESDAY EVENING. THE WIND ADVISORY FOR TODAY HAS BEEN CANCELLED. 

* LOCATION...THIS INCLUDES THE WEST CENTRAL AND SOUTHWEST
  MOUNTAINS OF NEW MEXICO.

* WINDS...WEST 25 TO 35 MPH WITH GUSTS NEAR 50 MPH ARE EXPECTED TO
  REDEVELOP LATE TUESDAY MORNING.

* TIMING...WINDS WILL CONTINUE TO DECREASE IN SPEED LATE THIS
  AFTERNOON AND INTO THE EARLY EVENING...HOWEVER STRONG WINDS ARE
  EXPECTED TO REDEVELOP LATE TUESDAY MORNING AND THROUGH THE AFTERNOON.

* VISIBILITY...AREAS OF BLOWING DUST MAY LOCALLY REDUCE 
  VISIBILITY. 

* LOCAL IMPACTS...STRONG AND POTENTIALLY HAZARDOUS CROSS WINDS
  WILL IMPACT HIGH PROFILE VEHICLES ALONG NORTHWEST TO SOUTHEAST
  ORIENTED ROADS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR
A POTENTIALLY DAMAGING HIGH WIND EVENT IN AND CLOSE TO THE WATCH
AREA. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH
OR MORE CAN LEAD TO PROPERTY DAMAGE. MONITOR THE LATEST FORECASTS
AT WEATHER.GOV/ABQ...LISTEN TO NOAA WEATHER RADIO OR YOUR
FAVORITE MEDIA OUTLET.

&&

$$

NMZ502-505-110500-
/O.NEW.KABQ.HW.A.0010.100511T1700Z-100512T0100Z/
CHUSKA MOUNTAINS-WEST CENTRAL PLATEAU-
414 PM MDT MON MAY 10 2010

...HIGH WIND WATCH IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY
EVENING...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A HIGH
WIND WATCH...WHICH IS IN EFFECT FROM TUESDAY MORNING THROUGH
TUESDAY EVENING. 

* LOCATION...THIS INCLUDES THE CHUSKA MOUNTAINS AND THE WEST
  CENTRAL PLATEAU OF NEW MEXICO.

* WINDS...STRONG WINDS OF 30 TO 40 MPH WITH OCCASIONAL GUSTS UP TO
  60 MPH ARE EXPECTED TUESDAY.

* TIMING...WINDS WILL INCREASE IN SPEED THROUGH THE LATE MORNING
  TUESDAY AND WILL REMAIN STRONG THROUGH THE EARLY EVENING.

* VISIBILITY...LOCALIZED AREAS WILL SEE REDUCED VISIBILITIES IN
  AREAS OF BLOWING DUST.

* LOCAL IMPACTS...STRONG AND POTENTIALLY HAZARDOUS CROSS WINDS
  WILL IMPACT HIGH PROFILE VEHICLES ON NORTHWEST TO SOUTHEAST
  ORIENTED ROADS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR
A POTENTIALLY DAMAGING HIGH WIND EVENT IN AND CLOSE TO THE WATCH
AREA. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH
OR MORE CAN LEAD TO PROPERTY DAMAGE. MONITOR THE LATEST FORECASTS
AT WEATHER.GOV/ABQ...LISTEN TO NOAA WEATHER RADIO OR YOUR
FAVORITE MEDIA OUTLET.

&&

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this high wind warning went out at May 10, 3:26 AM MDT, 52 minutes earlier.

Area forecast discussion, May 10, 3:26 AM MDT, 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
326 AM MDT MON MAY 10 2010

.DISCUSSION...
BUSY COUPLE OF DAYS AHEAD WITH WIND AND FIRE WEATHER CONCERNS.
SHORTWAVE EVIDENT ON SATELLITE IMAGERY THIS MORNING ACROSS NORTH
CENTRAL ARIZONA WILL QUICKLY MOVE ACROSS NORTHERN NM THIS MORNING.
AS SUCH...THE STRONGEST MID AND UPPER LEVEL WINDS WILL CROSS THE
STATE BY 18Z.  THIS COMBINED WITH A 995 SFC LOW OVER SOUTHEAST
COLORADO BY 18Z WILL RESULT IN VERY STRONG WINDS EAST OF THE CENTRAL
MOUNTAIN CHAIN. WILL UPGRADE THE HIGH WIND WATCH TO A WARNING AND
ADD A FEW ZONES AS WELL DUE TO RUC GUIDANCE SHOWING 50KT OR BETTER
ACROSS ALL OF THE EASTERN PLAINS AT 700MB AT 18Z. TUCUMCARI AND
AZTEC PROFILERS ALREADY SHOWING 45 TO 50KT AROUND 700 MB.   WILL GO
AHEAD AND ISSUE A WIND ADVISORY FOR MUCH OF THE REST OF THE AREA
MINUS THE FAR WEST AND NORTHWEST.  JET SHOULD PULL INTO EASTERN NM
BY MID DAY...AND THUS...ADVISORY TYPE WINDS ACROSS THE WEST SHOULD HAVE
COME AND GONE BY EARLY AFTERNOON.  WINDS SHOULD DIMINISH FAIRLY
EARLY THIS EVENING ACROSS THE EAST.

THIS FIRST SYSTEM WILL TRY TO SEND A FRONT INTO FAR NORTHEAST NM
TONIGHT...BUT STRONG SOUTHWESTERLY WINDS WILL DEVELOP AGAIN
TOMORROW...WHICH WILL KEEP THE FRONT THERE OR MAY EVEN PUSH IT
NORTHEASTWARD OUT OF THE CWA.  A 994 SFC LOW WILL DEVELOP ACROSS
NORTHEAST NM AS A CLOSED LOW APPROACHES THE AREA. HIGH END WIND
ADVISORIES ARE PROBABLY A GOOD BET FOR MOST AREAS TOMORROW...THOUGH
SOME AREAS MAY NEED ANOTHER HIGH WIND WARNING.  THIS CLOSED LOW WILL
BE CENTERED JUST NORTH OF THE FOUR CORNERS AREA BY 06Z WED...BEFORE
MOVING ACROSS COLORADO DURING THE DAY ON WEDNESDAY. WINDS ACROSS
THE STATE MAY CONTINUE TO BE BREEZY WEDNESDAY AFTN...THOUGH NOT AS
STRONG AS TODAY AND TOMORROW. THEN A FRONT WILL SLIDE DOWN THE
EASTERN PLAINS LATE WEDNESDAY NIGHT...WHICH WILL COOL
TEMPERATURES...USHER IN SOME MOISTURE...AND POSSIBLY ALLOW FOR A
SHOWER TO DEVELOP. APPEARS TO STAY FAIRLY STABLE BEHIND THE FRONT
THURSDAY AFTERNOON...AND TO SOME EXTENT FRIDAY AFTERNOON AS
WELL...BUT AS EASTERLY WINDS CONTINUE TO USHER IN MOISTURE...THE
WEEKEND HAS THE POTENTIAL TO BE ACTIVE ACROSS THE EAST WITH
THUNDERSTORM ACTIVITY. HOWEVER...UPPER LEVEL FEATURES ARE MORE
UNCERTAIN BY THIS TIME.

34

&&

.AVIATION...
MVFR TO IFR CIGS FROM KCAO TO KCVN QUICKLY MOVING EAST WITH VFR
CONDITIONS ALL AREAS BY 12Z AND CONTINUING THROUGH TONIGHT.
STRONG TO HIGH WINDS TODAY EXCEPT IN THE NORTHWEST. SOUTHWEST
SURFACE WIND GUSTS OF 60 TO 70 MPH ARE LIKELY OVER MUCH OF CENTRAL
AND EASTERN NEW MEXICO THROUGH THE DAY. AN ISOLATED SHOWER IS
FORECAST OVER THE SOUTHERN SAN JUAN MOUNTAINS TODAY WITH BRIEF
MVFR CONDITIONS POSSIBLE.

NEXT AVIATION DISCUSSION SCHEDULED FOR 21Z. CHJ

&&

.FIRE WEATHER...
CRITICAL TO EXTREME FIRE WEATHER CONDITIONS TODAY AND AGAIN TUESDAY.

THE WESTERN TWO THIRDS OF THE AREA CONTINUES TO BE DRY WHILE LOW
LEVEL MOISTURE LINGERS ALONG THE EASTERN BORDER COUNTIES EARLY THIS
MORNING. HOWEVER...THIS MOISTURE WILL QUICKLY SHIFT EAST THIS MORNING
AS SOUTHWEST WINDS PICK UP. A DEEP TROUGH ALOFT OVER THE GREAT BASIN
WILL RACE EAST ALONG THE COLORADO AND NEW MEXICO BORDER TODAY.
EXTREME FIRE WEATHER CONDITIONS ARE EXPECTED TODAY MUCH OF THE
EASTERN PLAINS WITH CRITICAL FIRE WEATHER CONDITIONS OVER WESTERN
AND CENTRAL AREAS. THESE CRITICAL FIRE WEATHER CONDITIONS WILL BE
MARGINAL OVER THE NORTHWEST ESPECIALLY IN THE NORTHWEST PLATEAU.

NIGHTTIME RH RECOVERY TONIGHT WILL BE FAIR TO POOR NORTH AND POOR TO
ABYSMAL SOUTH.

A SECOND LOW ALOFT OVER THE GREAT BASIN AT DAYBREAK TUESDAY WILL
MOVE MORE SLOWLY EAST INTO WESTERN COLORADO TUESDAY NIGHT. AHEAD AND
SOUTH OF THIS SYSTEM...WINDS WILL AGAIN INCREASE ACROSS MUCH OF NEW
MEXICO DURING THE DAY TUESDAY. THE AIRMASS OVER NEW MEXICO CONTINUES
DRY AND THE COMBINATION OF DRY AIR AND MODERATE TO STRONG WINDS WILL
MAKE FOR MORE CRITICAL FIRE WEATHER CONDITIONS FOR ALL ALL AREAS
TUESDAY.

THE TROUGH ALOFT WILL MOVE INTO THE CENTRAL PLAINS WEDNESDAY AND
ALLOW FOR LESS WIND ACROSS NEW MEXICO WEDNESDAY WHILE THE AIRMASS
REMAINS DRY.

A BACK DOOR COLD FRONT PUSHING SOUTH AND WEST FROM SOUTHEAST
COLORADO WEDNESDAY NIGHT WILL FINALLY ADD SOME MOISTURE TO THE
EASTERN PLAINS FOR THURSDAY...ALTHOUGH THE PROSPECTS FOR WIDESPREAD
SHOWERS ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN ARE STILL
UNCERTAIN AT BEST BOTH THURSDAY AND FRIDAY.

CHJ

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  71  39  72  33 /   0   0  10   5
DULCE...........................  63  27  66  27 /   5   0  10  10
CUBA............................  64  29  69  29 /   5   0   5   0
GALLUP..........................  67  32  68  26 /   0   0   5   0
EL MORRO........................  64  32  67  27 /   0   0   5   0
GRANTS..........................  67  32  72  30 /   0   0   0   0
QUEMADO.........................  68  32  70  31 /   0   0   0   0
GLENWOOD........................  77  38  78  36 /   0   0   0   0
CHAMA...........................  58  25  65  24 /  10   0  10  20
LOS ALAMOS......................  64  37  69  34 /   0   0   0   0
PECOS...........................  66  32  71  32 /   0   0   0   0
CERRO/QUESTA....................  60  28  68  29 /   5   0   5  10
RED RIVER.......................  55  31  61  27 /   0   0  10  10
ANGEL FIRE......................  58  32  65  25 /   0   0   5   5
TAOS............................  62  28  71  29 /   0   0   5   5
ESPANOLA........................  72  33  78  34 /   0   0   0   0
SANTA FE........................  67  31  73  32 /   0   0   0   0
SANTA FE AIRPORT................  70  36  75  35 /   0   0   0   0
ALBUQUERQUE FOOTHILLS...........  73  45  77  42 /   0   0   0   0
ALBUQUERQUE HEIGHTS.............  74  47  78  44 /   0   0   0   0
ALBUQUERQUE VALLEY..............  75  44  79  41 /   0   0   0   0
ALBUQUERQUE WEST MESA...........  74  46  78  42 /   0   0   0   0
LOS LUNAS.......................  78  42  81  44 /   0   0   0   0
RIO RANCHO......................  75  45  79  42 /   0   0   0   0
SOCORRO.........................  81  46  84  48 /   0   0   0   0
SANDIA PARK/CEDAR CREST.........  69  38  73  37 /   0   0   0   0
MORIARTY/ESTANCIA...............  71  38  76  39 /   0   0   0   0
CLINES CORNERS..................  66  37  73  37 /   0   0   0   0
GRAN QUIVIRA....................  73  44  77  43 /   0   0   0   0
CARRIZOZO.......................  79  48  81  49 /   0   0   0   0
RUIDOSO.........................  71  44  74  44 /   0   0   0   0
CAPULIN.........................  70  35  69  40 /   0   5  10  20
RATON...........................  72  33  76  36 /   0   0   5  20
LAS VEGAS.......................  67  35  73  38 /   0   0   0   0
CLAYTON.........................  76  40  77  43 /   0   0   5  20
ROY.............................  73  47  77  45 /   0   0   0  10
CONCHAS.........................  81  41  84  46 /   0   0   0   5
SANTA ROSA......................  80  42  84  48 /   0   0   0   0
TUCUMCARI.......................  85  42  88  47 /   0   0   0   5
CLOVIS..........................  81  44  86  48 /   0   0   0   5
PORTALES........................  83  43  87  48 /   0   0   0   0
FORT SUMNER.....................  84  44  88  48 /   0   0   0   0
ROSWELL.........................  92  49  93  52 /   0   0   0   0
PICACHO.........................  83  50  85  50 /   0   0   0   0
ELK.............................  78  49  80  48 /   0   0   0   0

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
HIGH WIND WARNING FROM 6 AM THIS MORNING TO 6 PM MDT THIS EVENING
FOR THE FOLLOWING ZONES...NMZ515-521>524-526>537-539-540.

RED FLAG WARNING FROM 8 AM THIS MORNING TO 9 PM MDT THIS EVENING
FOR THE FOLLOWING ZONES...NMZ103-104-107-108.

FIRE WEATHER WATCH FROM TUESDAY MORNING THROUGH TUESDAY EVENING FOR
THE FOLLOWING ZONES...NMZ101-103>109.

RED FLAG WARNING FROM 8 AM THIS MORNING TO 6 PM MDT THIS EVENING
FOR THE FOLLOWING ZONES...NMZ101-102-105-106-109.

WIND ADVISORY FROM 6 AM THIS MORNING TO 6 PM MDT THIS EVENING FOR
THE FOLLOWING ZONES...NMZ506>508-510>514-516>520-525-538.

&&

34/40
Hazardous weather outlook, May 9, 6:00 AM MDT, 22 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
600 AM MDT SUN MAY 9 2010

NMZ501>540-101200-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES
COUNTY-
600 AM MDT SUN MAY 9 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED OVER THE NORTHWEST AND
WEST CENTRAL HIGHLANDS...NORTHWEST PLATEAU AND AREAS ALONG AND EAST
OF THE CENTRAL MOUNTAIN CHAIN WHERE A RED FLAG WARNING IS IN EFFECT
FROM NOON UNTIL 9 PM.  SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO
50 MPH ARE ALSO EXPECTED THIS AFTERNOON AND EVENING OVER PORTIONS OF
WESTERN NEW MEXICO...WHERE A WIND ADVISORY HAS BEEN ISSUED FROM NOON
UNTIL 9 PM.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

CRITICAL FIRE WEATHER CONDITIONS DUE TO LOW HUMIDITIES AND STRONG
WINDS ARE ANTICIPATED AREA WIDE ON MONDAY. A RED FLAG WARNING IS IN
EFFECT MONDAY FOR AREAS ALONG AND EAST OF THE CENTRAL MOUNTAIN
CHAIN...AND A FIRE WEATHER WATCH REMAINS IN EFFECT FOR THE RIO
GRANDE VALLEY WESTWARD.

SOUTHWEST WINDS SUSTAINED AT 25 TO 40 MPH WITH GUSTS TO AROUND 55 TO
65 MPH ARE POSSIBLE FROM THE CENTRAL MOUNTAIN CHAIN OVER THE PLAINS
MONDAY. STRONG SOUTHWEST WINDS MAY RETURN TO NORTHERN AND CENTRAL
NEW MEXICO TUESDAY.

WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...
WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 9, 9:04 PM MDTFire Weather WatchABQBernalillo, Catron, Cibola, Harding, McKinley, Rio Arriba and 6 more19 hr
May 10, 4:18 AM MDTWind AdvisoryABQ12 hr
May 10, 3:44 PM MDTRed Flag WarningABQBernalillo, Catron, Cibola, Harding, McKinley, Rio Arriba and 6 more29 hr
May 10, 4:14 PM MDTHigh Wind WatchABQ12 hr
May 10, 4:14 PM MDTWind AdvisoryABQ28 hr

Nearby

High Wind Warnings in New Mexico, 2010Every high wind warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.